Hail, Boone
- When
- June 14, 12:55 PM EST to 12:58 PM EST
- Where
- Boone County, Florence
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.983, -84.617
2 hail, 2 thunderstorm wind, 1 lightning, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 14, 9:47 AM EST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 1047 AM EDT TUE JUN 14 2005 .SHORT TERM (REST OF TODAY THROUGH TONIGHT)... QUICK UPDATE TO BUMP UP TEMPS A CATEGORY AND ADJUST POPS. 12Z KILN SOUNDING GIVES A HIGH OF 92.3 WITH FULL SUN. KCMH WAS UP TO 81 AT 10 AM. AREAS ACROSS EASTERN CWA THAT WILL RECEIVE MORE SUN WILL RISE TO NEAR 90. CONVECTION HAS ALREADY POPPED ACROSS CENTRAL INDIANA. ANTICIPATE A WW BY LATE MORNING. && .PREVIOUS DISCUSSION... (ISSUED 622 AM EDT TUE JUN 14 2005) AVIATION (12Z-12Z)... UPPER LEVEL LOW OVER UPPER MS VALLEY TO TRACK INTO THE GRTLKS AND OPEN UP THE NEXT 24 HOURS. WAA CONVECTION WHICH DEVELOPED IN IN SWRLY FLO AHD OF THIS UPPER LOW PIVOTING THRU IN AND NW OH. AS THIS CONVECTION MOVES AWAY FROM FROM ITS GENESIS REGION INTO MORE STABLE AIR IT IS QUICKLY WEAKENING. AFTER EARLY MORNING FOG/HAZE BURNS OFF EXPECT CU TO DEVELOP THROUGH THE DAY TDA. SBCAPES OF 3000-4000 J/KG DEVELOP TDA IN THE UNSTBL AMS AHD OF APPROACHING CDFNT. HAVE MENTIONED TEMPO TSTMS THIS AFTN AHD OF THE CDFTN. EXPECT TSTMS TO DEVELOP INTO A LINE WITH UNIDIRECTIONAL WIND PROFILE WITH WIND BEING MAIN SVR-WX THREAT. HAVE MENTIONED GUSTS TO 45KTS IN TAFS WITH TSTMS THIS AFTN. DRY SLOT TO WORK IN THIS EVENING IN THE WAKE OF THE COLD FRONT. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 330 AM EDT TUE JUN 14 2005 SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)... UPPER RIDGE WILL PERSIST OVER EASTERN CONUS FOR ONE MORE DAY UNTIL THE MORE TYPICAL EASTERN TROUGH RETURNS ON WEDNESDAY. JET MAX ROUNDING THE BASE OF THE TROUGH WILL PROVIDE UPPER SUPPORT FOR POTENTIAL SEVERE WEATHER TODAY. SURFACE CONDITIONS ADD TO THE SEVERE THREAT. COLD FRONT SWINGING AROUND MINNESOTA SURFACE LOW WILL PROVIDE LOW LEVEL CONVERGENCE. CAPE AHEAD OF THE FRONT IS PROGGED TO BE AROUND 3000 J/KG THIS AFTERNOON. AS A RESULT OF THESE FACTORS, SPC HAS PLACED ILN CWA IN SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS. WITH FAIRLY UNIDIRECTIONAL FLOW AND FAVORABLE DELTA THETA-E, STRAIGHT LINE WINDS LOOK TO BE THE MAIN THREAT. COOLER WEATHER WILL FOLLOW THE FRONT WITH WEDNESDAY LIKELY TO BE OUR FIRST BELOW AVERAGE DAY THIS MONTH. CONDITIONS WILL BE UNSTABLE ENOUGH BEHIND THE FRONT TO KEEP LOW CHANCE POPS ON WEDNESDAY. GENERALLY LOWERED TEMPS SLIGHTLY, CLOSER TO MAV. THE FOLLOWING WAS ORIGINALLY ISSUED AT 340 PM EDT MON JUN 13 2005 LONG TERM (WEDNESDAY THROUGH MONDAY)... AFT TUES EVNG FROPA...UPR LO TO SLOWLY TRAVERSE EAST ACRS GRT LKS AND AFFECT FIRST PART OF EXTENDED. LAST COUPLE GFS MODEL RUNS HAVE TRENDED SLOWER WITH UPR LO...LEAVING IT WOBBLING AROUND IN GRT LKS AND OH VLY THRU FRI. NONE OF THE OTHER MODELS HAVE SHOWN THIS TREND...PROGRESSING UPR LO INTO NEW ENGLAND BY FRI-SAT. HAVE THUS GONE WITH MORE PROGRESSIVE CONSENSUS SOLN...LIMITING PCPN CHANCES TO WED AND THURS AS UPR TROF AND SVRL WEAK MID LVL VORTS SWINGS THRU REGION. GFS/NAM BOTH INDCG LITTLE TO NO INSTABILITY DURING THIS PERIOD AND WILL NOT MENTION THUNDER. APPEARS THERE COULD BE A GOOD DEAL OF CLOUDS BOTH WED AND THURS THAT WOULD HELP TO LIMIT EFFECTS OF DIURNAL HEATING AND POTENTIAL INSTABILITY. AFTER THURS...SFC HI WILL BUILD IN FOR REMAINDER OF EXTENDED. TEMPS WILL BE SEASONABLE THRU THE PERIOD...WITH HIGHS IN M70S ON WED/THURS RISING TO L80S BY SUN/MON AS CNTRL PLAINS UPR RIDGE SLOWLY BUILDS EAST. DRY NRLY FLO THRU MUCH OF THE PERIOD WILL ENSURE LOWER HUMIDITY LEVELS THAN THAT EXPERIENCED OVER THE LAST 7 TO 10 DAYS. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SHORT TERM...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 533 AM EDT TUE JUN 14 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-150932- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 533 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY DEEP LOW PRESSURE WILL TRACK FROM THE UPPER MISSISSIPPI VALLEY ACROSS THE GREAT LAKES, WITH A STRONG COLD FRONT SWEEPING THROUGH THE REGION THIS EVENING. DAYTIME HEATING, ALONG WITH A MOIST LOW LEVEL AIRMASS WILL RESULT IN DESTABILIZATION AHEAD OF THE FRONT. STRONG INSTABILITY IS EXPECTED TO DEVELOP BY EARLY AFTERNOON. AS THE AIRMASS DESTABILIZES...STORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN INDIANA AND WESTERN OHIO AND ORGANIZE RAPIDLY INTO A LINE. THESE STORMS WILL SWEEP QUICKLY EAST THROUGH THE REGION WITH THE BEST TIME FOR SEVERE WEATHER BETWEEN 1 PM EDT AND 8 PM EDT. A WIDESPREAD DAMAGING WIND EVENT IS LIKELY, ALONG WITH A THREAT FOR HAIL AND PERHAPS A TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
149 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG RISING SUN 38.95N 84.86W
06/14/2005 OHIO IN LAW ENFORCEMENT
SEVERAL TREES DOWN IN TOWN. PEA SIZE HAIL.
&&
JOHNFThe Cincinnati radar (KILN), 84 km away, was scanning. The volume nearest the first event began at 17:55 UTC.
2 hail, 2 thunderstorm wind, 1 lightning, 1 flood. Local standard time, as filed.
Trees were also knocked down across the northern part of the county. A tree fell on a car in Covington, causing some damage.
Trees were knocked down.
A man was struck by lightning as he walked along State Route 154 in Peach Grove. He later died at the hospital.
Thunderstorms produced about two inches of rain during the afternoon across northern Kentucky. Flooding occurred across western Boone county along State Routes 237 and 338, between Burlington and Richwood.
Trees and power poles were downed across the western part of the county.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Pendleton | 2005-06-14 | 35 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461915, 5461917, 5461916, 5461919, 5461920, 5461918.